Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 10, 2007, 11:03 PM CDT for Marshall County, Roberts County, South Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 11:03 PM CDT (04:03 UTC)
- Expired
- Aug 10, 2007, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 93 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2545 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:11 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 10, 9:11 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 911 PM CDT FRI AUG 10 2007 .UPDATE... QUICK UPDATE OF GRIDS THIS EVENING MOSTLY TO REFLECT CURRENT RADAR/CLOUD TRENDS AND DEVELOPING SEVERE THUNDERSTORMS IN THE WESTERN CWA...AS WELL AS EASTWARD MIGRATION OF THESE STORMS THROUGHOUT THE EVENING AND OVERNIGHT HOURS. OTHERWISE...FORECAST LOOKS ON TRACK FOR THE MOST PART THROUGH THE EVENING. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE MAIN ISSUE IN THE SHORT RANGE IS DEALING WITH PCPN/SVR CHANCES TONIGHT. LAPS CURRENTLY INDICATES THAT BEST INSTABILITY IS DEVELOPING IN VICINITY OF THE MISSOURI RIVER VALLEY WHERE STRONGEST DIABATIC HEATING HAS OCCURRED THIS AFTERNOON. VISIBLE SATELLITE PICTURES ALSO INDICATE CU BEGINNING TO FORM OVER THE REGION. THE QUESTION IS WILL THE CAP BREAK. 18Z ABR AND BIS SOUNDINGS CONTAINED ALOT OF SURFACE BASED CONVECTIVE INHIBITION. MEANWHILE MODELS CONTINUE TO ADVECT EVEN WARMER AIR ALOFT OUT ACROSS THE PLAINS THROUGH THE EVENING AND OVERNIGHT. AS THE BOUNDARY LAYER CONTINUES TO WARM AND OVERCOME CAP...WILL PROBABLY SEE SOME STORMS FORM ALONG MO RIVER...AND THEN PERHAPS RIDE THE DEVELOPING LLJ INTO THE EASTERN CWA LATER THIS EVENING. THE VERY HIGH INSTABILITY DEVELOPING ACROSS THE WESTERN CWA ALONG WITH INCREASING SHEAR DUE TO STRONGER WINDS ALOFT SUGGESTS THAT SVR STORMS ARE A DISTINCT POSSIBILITY...BUT THEY WILL BE FIGHTING THE WARM AIR ALOFT AND THUS SEVERE HAIL MIGHT BE TOUGH TO GET. DOWNBURSTS MAY BE THE BIGGEST THREAT SINCE TEMPERATURE/DEWPOINT SPREADS ARE RATHER LARGE. FOR SATURDAY TRAILING SURFACE FRONT PUSHES THROUGH THE EASTERN CWA IN THE MORNING SO KEPT IN LINGERING SHOWERS THIS AREA. LOOKS AS IF MOST OF THE CONVECTIVE ACTION SATURDAY AFTERNOON AND EVENING SHOULD BE OFF TO THE EAST AND SOUTHEAST. SURFACE HIGH BUILDS IN FOR SATURDAY NIGHT AND HELPS DROP DEWPOINTS BACK INTO THE 50S. HOWEVER...MODELS CONTINUE TO BE INSISTENT ON SOME POTENTIAL FOR A LATE NIGHT...RETURN FLOW...WARM AIR ADVECTION BATCH OF SHOWERS OVER NORTHWEST SOUTH DAKOTA/SOUTHWEST NORTH DAKOTA. DUE TO SOME CONSISTENCY...DID THROW SOME ISOLATED POPS INTO FAR WESTERN CWA TO ACCOUNT FOR THE POTENTIAL. A MIX OF ADJMAV AND INHERITED GRIDS WAS USED FOR TEMPERATURE FORECAST. .LONG TERM...SUNDAY THROUGH FRIDAY SUNDAY STARTS OFF WITH HIGH PRESSURE OVER THE NORTHERN PLAINS AND SOUTHERN CANADA. THIS HIGH MOVES EAST BY SUNDAY NIGHT...ALLOWING FOR RETURN FLOW TO SET UP. SLIGHT CHANCE FOR STORMS EXISTS ACROSS THE SOUTHERN HALF OF THE CWA AS LLJ STRENGTHENS AND MUCAPES INCREASE TO OVER 1000 J/KG. ALSO SOME UPPER LEVEL JET ENERGY TO WORK WITH SO CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR SOMETHING TO DEVELOP. MID LEVEL FEATURES NOT REALLY SUPPORTIVE OF MORE THAN SLIGHT CHANCE POPS AS HEIGHTS ACTUALLY RISE A BIT. MODELS AGREE FAIRLY WELL WITH A FRONTAL PASSAGE FROM WEST TO EAST ACROSS THE AREA ON MONDAY. IT STILL APPEARS BEST POTENTIAL FOR PRECIP WITH THIS FEATURE WILL BE JUST NORTH OF THE AREA. FOR NOW HAVE LEFT FORECAST DRY FOR MONDAY BUT FUTURE SHIFTS WILL HAVE TO MONITOR FOR SLIGHT CHANCE POTENTIAL ACROSS THE FAR NORTHERN CWA. NEXT AREA OF INTEREST IS LOW PRESSURE/DISTURBANCE THAT EJECTS EAST ACROSS CENTRAL/NORTHERN PLAINS ON TUESDAY NIGHT. MODELS HAVE TRENDED FARTHER SOUTH WITH PRECIP...TAKING MOST OF IT ACROSS SOUTHERN SD AND NEBRASKA. 12Z GFS WAS CONSISTENT WITH THE 06Z RUN IN DOING THIS. HAVE THEREFORE TAKEN THE NORTHERN CWA OUT OF SLIGHT CHANCE BUT KEPT THE SOUTHERN CWA IN. IF FUTURE MODEL RUNS CONTINUE THIS SOUTHERLY TREND...POPS WILL HAVE TO BE PUSHED EVEN FARTHER SOUTH. && .AVIATION... SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED IN CENTRAL SOUTH DAKOTA AND ARE MIGRATING TO THE EAST THIS EVENING. CEILINGS WITHIN THE HEAVIEST STORMS MAY FALL UNDER 1000 FEET WITH VISIBILITIES INTO THE LIFR CATEGORIES FOR SHORT PERIODS OF TIME. THESE STORMS ARE EXPECTED TO AFFECT KABR AND KATY LATER THIS EVENING INTO THE NIGHTTIME HOURS...AT KABR AROUND 02Z TO 06Z AND KATY AT 04Z TO 08Z. KPIR MAY SEE SOME ACTIVITY BEFORE 04Z...BUT IT APPEARS THAT MOST STORMS WILL STAY NORTH OF KPIR. THE STORMS HAVE JUST PASSED THROUGH KMBG AS OF 02Z...AND WILL CONTINUE TO MIGRATE EASTWARD THROUGH THE EVENING. OUTSIDE OF THUNDERSTORMS...EXPECT VFR CONDITIONS WITH VISIBILITIES AT OR ABOVE 6SM AND CEILINGS AT OR ABOVE 10K FEET. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...ECKSTEIN SHORT TERM...TDK LONG TERM...TMT AVIATION...ECKSTEIN
Hazardous weather outlook, Aug 10, 6:00 AM CDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 600 AM CDT FRI AUG 10 2007 MNZ039-046-SDZ004>011-016>023-036-037-111100- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL EXIST EAST OF A EUREKA TO ABERDEEN TO BRYANT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ035-048-051-111100- HUGHES-LYMAN-BUFFALO- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-045-111100- STANLEY-JONES- 600 AM CDT FRI AUG 10 2007 /500 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXTREME FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 104 TO 108...RELATIVE HUMIDITIES FALL TO 15 TO 25 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-015-111100- CORSON-DEWEY- 500 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ENERGY ALOFT MOVING THROUGH THE NORTHERN PLAINS WILL ALLOW FOR CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...PRIMARILY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING. IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL...SOME OF THE STORMS MAY BE SEVERE IN THE AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 95 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 10 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AFTER 1PM CDT. SDZ034-111100- SULLY- 600 AM CDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON AS AFTERNOON TEMPERATURES RISE TO 100 TO 105...RELATIVE HUMIDITIES FALL TO 25 TO 35 PERCENT...AND WINDS INCREASE TO 15 TO 20 MILES PER HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...TUESDAY NIGHT...AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
In the hours before
Local storm report, Aug 10, 9:19 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
919 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL MOBRIDGE 45.54N 100.44W
08/10/2007 E2.75 INCH WALWORTH SD EMERGENCY MNGR
GOLF BALL TO BASEBALL SIZE HAIL
0914 PM HAIL 6 ENE EUREKA 45.80N 99.51W
08/10/2007 E1.75 INCH MCPHERSON SD TRAINED SPOTTER
&&
NJELocal storm report, Aug 10, 9:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
945 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 7 S BOWDLE 45.35N 99.65W
08/10/2007 M0.75 INCH EDMUNDS SD LAW ENFORCEMENT
&&
DOERINGLocal storm report, Aug 10, 10:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1020 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 1 ENE LOYALTON 45.29N 99.26W
08/10/2007 E1.75 INCH EDMUNDS SD PUBLIC
&&
DOERINGLocal storm report, Aug 10, 10:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 NNW BARNARD 45.76N 98.52W
08/10/2007 E0.75 INCH BROWN SD LAW ENFORCEMENT
ALSO REPORTED 60 TO 70 MPH WINDS AND HEAVY RAINS.
&&
DOERINGLocal storm report, Aug 10, 10:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1037 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST ABERDEEN 45.47N 98.48W
08/10/2007 E60 MPH BROWN SD NWS STORM SURVEY
ESTIMAGED 50 TO 60 MPH WINDS.
&&
DOERINGLocal storm report, Aug 10, 10:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
1044 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST ABERDEEN 45.47N 98.48W
08/10/2007 E60.00 MPH BROWN SD NWS EMPLOYEE
ESTIMAGED 50 TO 60 MPH WINDS.
&&
JAZThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Tornado Warning | ABR | Corson | 27 min |
| Aug 10, 7:31 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey, Walworth | 59 min |
| Aug 10, 7:40 PM CDT | Severe Thunderstorm Warning | ABR | Campbell | 65 min |
| Aug 10, 7:45 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 60 min |
| Aug 10, 8:14 PM CDT | Severe Thunderstorm Warning | ABR | Walworth | 61 min |
| Aug 10, 8:40 PM CDT | Tornado Warning | ABR | Walworth | 35 min |
| Aug 10, 8:46 PM CDT | Severe Thunderstorm Warning | ABR | Potter | 29 min |
| Aug 10, 9:00 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 60 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 66 min |
| Aug 10, 9:57 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 63 min |
| Aug 10, 10:10 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 38 min |
| Aug 10, 10:21 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 42 min |
| Aug 10, 11:39 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 51 min |
| Aug 10, 11:55 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 23 min |
| Aug 11, 12:23 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.